Levaquin Warnings. Levaquin Drug Poisoning
Levaquin isn’t one of the drugs that you will see commercials for. However, it remains one of the most popular and frequently prescribed drugs in the world. It is a type of an antibiotic known as a fluoroquinolone. A synthetic anti-bacterial medication available only through a prescription from your doctor. With the number of fluoroquinolone prescriptions written each year, one might assume that the drug is perfectly safe for anyone to use. The truth, however, is that there are thousands of cases of Levaquin poisoning which go unreported by doctors and drug companies.
Proper Levaquin warnings have failed to reach both the medical profession and the public at large. Documentation obtained through a “Freedom of Information Act” request to the FDA revealed that there have been over 1,000 deaths that are directly attributable to Levaquin. Doctors rarely report serious adverse reactions to medications through the FDA medwatch program. Hence, the number of deaths listed above only represent a fraction of the true safety profile for Levaquin.
As a healthy, active adult I was a victim of Levaquin poisoning as the drug damaged my central nervous system and body. I suffered extreme physical pain and neurological issues as a result of a common antibiotic prescription that I was given after a trip to my doctor. But I’m not alone. I have been in contact with hundreds of other people who are suffering like me. All of us should have had the right of informed consent and full disclosure prior to taking these antibiotics. None of us knew that potential irreversible disorders were buried in the small-print in the Levaquin warnings.
You might wonder just how something like this could happen in a developed country like ours. The reality is that millions of dollars are spent each year by drug companies to minimize and dismiss the devastating injuries caused by pharmaceutical drugs. Additionally, the FDA receives nearly half of their funding for the review of drugs from the pharmaceutical companies in what is called prescription drug user fees. Profits have taken precedence over safety.
If you’ve been given a prescription for Levaquin or another fluoroquinolone antibiotic, please take the time to research the consequences, the physical pain and neurological disorders such as chronic insomnia, depression, anxiety, panic attacks, or depersonalization that have been caused by fluoroquinolone antibiotics, before filling your prescription.
Here is a good article to reference on antibiotic toxicity published by Dr. Jay Cohen. http://www.medicationsense.com/articles/jan_mar_04/congress_ltr.html